MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BT10-10D380-7
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information.
 
Event or Problem Description
It was reported that after the initial or date on (b)(6) 2025 where the antegrade implantation was performed with retrograde transport by using a cable wire.The slot was moved distally using fdm.A surgical towel was placed between nail and fdm.The maneuver functioned without difficulty.The implantation of the nail proceeded as expected, marking the magnet.Then on (b)(6) 2025 there was the patient erc4 introduction.We renewed contact on (b)(6) 2025 where the surgeon noticed the incomplete osteotomy.On (b)(6) 2025 we had the revision procedure.This included the completion of the osteotomy.And following completion of the osteotomy, the fast distractor max was applied in an attempt to move the slot.The device was maintained at the marked position for a minimum of 5 minutes under xray control.No movement of the slot was observed.Subsequently, the erc 4 was applied in an additional attempt to active the slot movement.Again, no movement was detected.The cable wire was removed.Based on intraoperative findings, nail exchange was deemed not surgically feasible.The bone transport will now be performed using an external ring fixator.Additionally, regarding revision surgery we checked the erc4 history, nail and erc connected at every time, since the transport were started from (b)(6) 2025 with 3x 0.33mm per day till (b)(6) 2025.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation revealed that a precice bone transport antegrade femur trochanter, 10mm x 380mm nail was reported as failing to distract after the nail was implanted.The distraction rod was fully retracted distally, and during a follow up appointment, it was noticed that there was an incomplete osteotomy.During the revision surgery, and after the osteotomy was complete, a fast distractor max was used in an attempt to move the distraction rod proximally, but the distraction rod would not move.The nail remains in-situ, and the transport will be finished with the use of a ring fixator.The device was not made available for evaluation.Reviewing the provided x-rays of the incomplete osteotomy, there does not appear to be any tension in the cable, which after approximately 20 days of distraction with no movement of the intercalary segment, there should be tension shown in the cable.If the distraction rod was functioning as intended, the intercalary segment would either be moving, and the same amount of tension would be present in the cable as the segment moved proximally, or the segment would not be moving due to the incomplete osteotomy, and the cable would present a large amount of tension.Because neither is occurring, what most likely occurred is that when the distraction rod was retracted distally, the nail became jammed which can occur with improper use of the fast distractor max or erc.Then with the nail not moving, the osteotomy would begin to heal, creating the look of an incomplete osteotomy.Even with the osteotomy revision, the nail would still not be able to move if the nail was jammed, which matches the reported event.In conclusion, because the nail was not returned, the complaint of a failure to distract cannot be confirmed.Additionally, the cause to the reported failure is unknown.However, based on the provided x-rays, it's possible the nail jammed prior to implantation after being retracted with a fast distractor max.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all of the required inspections before shipment.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the reported event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.

Brand Name
PRECICE® BONE TRANSPORT SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key24167402
Report Number3006179046-2026-00101
Device Sequence Number15850622
Product Code HSB
UDI-Device Identifier00887517981288
UDI-Public00887517981288
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K182170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT10-10D380-7
Device Lot Number3081003 AAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite